Just Diagosed

Hi, I am happy to see there is a community of others who I can relate to. Just newly diagnosed yestersay- this is all so new. Looking for some knowledge and answers- the doctors don't seem to know a lot about this syndrome. I have been told it is extremely rare. My dermatologist said I am one of two cases he has seen in 15 years.

Specifically wondering about anyone who has Multiple Sclerosis who is also suffering from Sweet's and if there is any correlation at all.

Also interested in hearing from others who have had only one occurance of Sweets over a long period of time and how they are managing it.

Thanks in advance for all support and responses!

5 Replies

  • Hi Batgurl, welcome to the group.

    There is a member with MS on one of the groups. I will leave her a message to see if she's happy to respond to your post.

    I checked the medical case-studies, and there is no evidence that MS is directly associated with Sweet's syndrome (SS).

    If you need some information about SS please take a look at the 'Pinned Post' section. Just click on 'Posts' (far-right under the banner) and the pinned posts will appear.

    For general information about SS read more @

    1. British Association of Dermatologists bad.org.uk/for-the-public/p...

    2. DermNet NZ dermnetnz.org/reactions/swe...

    3. Mayo Clinic mayoclinic.org/diseases-con...

    You can also join the Facebook group Sweet's Syndrome UK (you don't have to be from the UK to join). It's a closed group, so only group members will be able to see your posts. facebook.com/groups/sweetss...


  • Hi! I was diagnosed a bit over a year ago. My doctor didn't know too much about it either, but we are learning together. I have not been told why I got this horrid disease or how long I will have to deal with it. For the first year, I had out breaks on a regular basis, once I was diagnosed from a biopsy, I started Prednisone, which cleared it right up. I have now weaned off it and am on sski for a week now, and so far so good, no out break! There are quite a few of us out there, I am a member of the Facebook group too. Lots of great people with helpful supportive advice! Welcome


  • Thanks for the response Martha. Just to help me clarify you were still having outbreaks while on Prednisone?

    I am currently taking Prednisone for 1 week (as of tomorrow) 40mgs/day and it is clearing up. No more fevers or body aches and the rash is fading slowly. But worried about another outbreak occuring. My doc said to stay on 40 mgs for two weeks then he will evaluate how I am responding and see if we taper down. I do not want to be on this drug long term - and from the little I have learned so far it seems like many other ppl are taking alternatives. What is sski? Sorry unfamiliar to me.


  • Hi! No, while on Prednisone I was not having outbreaks. I started on 60 mg. and worked to wean it down to 20 mg. Unfortunately, I couldn't get below that without it coming back. I was on Dapsone for a few months, with great results. But, it caused my liver enzymes to elevate so I had to stop it. In all my research, I kept hearing about sski. I didn't know what it was either, but asked my Dr. to look into it. It was a drug that was used for Sweets back in the 70's, and I read that some people had been on it for years with great success. I have been on it now for about a month, it is a liquid that you take by drops in water. So far, it seems to be controlling my Sweets and no horrible side effects yet. Have to have blood work in a month and see what it tells us. Can affect my thyroid, hope not! Good luck, and just keep reading and learning. I have found most Dr.'s don't know much about this disease, so whatever we find and share with them is helpful!

  • Hi batgurl,

    SSKI is potassium iodide. Read more @ dermnetnz.org/treatments/po...

    If your SS starts to flare-up your doctor can start you on another medication alongside your steroids to help bring your SS under control. At present, colchicine and dapsone are commonly used but there are other treatments.

    Colchicine: bad.org.uk/for-the-public/p...

    Dapsone: bad.org.uk/for-the-public/p...


You may also like...